MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE TOUCH¿; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE TOUCH¿; VENTRICULAR (ASSIST) BYPASS
Model Number HMT1100
Medical Device Problem Codes Communication or Transmission Problem (2896); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that the patient had degree of recovery.Flows sometimes dipped to less than 2.5 liters per minute (lpm) because of this.Controller was exchanged to 2.0 lpm software.Couldn't use the low flow alarm threshold as it was not working.The app crashed every time the bluetooth adapter was connected from the list.A new 2.0 lpm system controller was used from the shelf.
 
Additional Manufacturer Narrative
Section d4 (primary unique device identification (udi) number): correction; there was no heartmate touch involved in this event; therefore, device serial number and lot number were not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.Section d5: correction section d9: correction section h5: correction section h6 (medical device problem code): correction section h8: correction manufacturer's investigation conclusion: it was reported that the low flow alarm threshold (lfat) tool was not working when attempting to adjust the lfat to 2.0 liters per minute (lpm).The lfat tool reportedly crashed repeatedly when attempting to connect to the wireless adapter.A new system controller with a lfat of 2.0 lpm was used instead.The reported event is related to the lfat tool and could not be correlated to an issue with the heartmate touch.The lfat tool is a tool used by abbott representatives to adjust the lfat and is not a commercially available product.Heartmate 3 patient handbook (rev.G), under section 5 ¿alarms and troubleshooting¿ and heartmate 3 instructions for use (ifu) (rev.A), under section 7 ¿alarms and troubleshooting¿ cover all alarms (visual and audible), including the power cable disconnect and low voltage advisory alarm conditions, and the actions to take if the alarms cannot be resolved.Heartmate 3 patient handbook (rev.G) cautions users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE TOUCH¿
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key20982492
Report Number2916596-2024-52451
Device Sequence Number18391071
Product Code DSQ
UDI-Device Identifier05415067032058
UDI-Public(01)05415067032058
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHMT1100
Device Catalogue NumberHMT1100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2024
Supplement Date Received by Manufacturer03/26/2025
Initial Report FDA Received Date12/19/2024
Supplement Report FDA Received Date03/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown